Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Lactose Intolerance

Get Email Updates

Lactose Intolerance Guide

Christine Jeffries

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

EmpowHER Guest

ask: crestor and lactose intolerance

By Anonymous
 
Rate This

I noticed that crestor contains lactose. I am lactose intollerant. Should I not take this medication? I have noticed that since starting it I have been feeling nauseous. Is that from the lactose in the drug?

Add a Comment1 Comments

Susan Cody HERWriter Guide

Hi Anon

Thanks for your question and welcome!

Crestor is used to lower cholesterol and has many side effects:

•Headache
•Muscle pain
•Abdominal pain
•Weakness
•Nausea
http://www.crestor.com/c/explore-crestor/side-effects.aspx

Some of the symptoms of lactose intolerance are identical:

Nausea
Cramping
Bloating
Abdominal rumbling sounds
Gas
Diarrhea
Loose stools

You can read more on our Lactose Intolerance page here:
http://www.empowher.com/media/reference/lactose-intolerance#definition

I do know that bowel problems are very common for those who are lactose intolerance. If your only issue is nausea, it may be the medication.

Unfortunately, Lipitor contains lactose too, I think most of these meds do.

What other methods are you using to lower your cholesterol? Diet, exercise etc?
Here is a great thread with lots of advice and suggestions that I think you should take a look at : http://www.empowher.com/community/ask/life-insurance-exam-how-lower-chol...

And also try this : http://www.empowher.com/news/herarticle/2009/10/26/pomegranate-juice-nat...

Can you ask your doctor if this medication is really necessary? Or have her/him suggest an alternative that does not contain lactose? Is nausea remains the "only" side effect (I say "only" because nausea is an awful think to deal with) would you be ok continuing it?

Please tell me what you think of the information given above and help answer the questions we have for you!

Best,
Susan

April 3, 2010 - 11:03am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

1793 Health

Changed

695 Lives

Saved

552 Lives
17 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

Are you lactose intolerant?:
View Results